MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453178
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on left knee, the patient experienced stiffness.A revision surgery was performed to reduce insert thickness from 12mm to 9mm to increase movement.The patient outcome is unknown.
 
Event or Problem Description
It was reported that a revision surgery was performed on left knee due to stiffness.Implants were not at fault.Surgeon reduced insert thickness from 12mm to 9mm to increase movement.The patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed on left knee due to stiffness.Surgeon reduced insert thickness from 12mm to 9mm to increase movement.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Some potential causes of the reported event could include but are not limited to type of device used.Reportedly, the implants were not at fault.No supporting clinical documents were received for investigation, therefore, no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10689252
Report Number1020279-2020-05466
Device Sequence Number571270
Product Code JWH
UDI-Device Identifier00885556487198
UDI-Public00885556487198
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2026
Device Model Number71453178
Device Catalogue Number71453178
Device Lot Number16HM21065
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;